Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 233, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 28, 2011, 6:17 AM CDT for Franklin County, Moore County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2011, 6:17 AM CDT (11:17 UTC)
- Expired
- Jun 28, 2011, 7:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Franklin County, TN, Moore County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 4:17 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2905 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:05 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 28, 3:05 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 305 AM CDT TUE JUN 28 2011 .DISCUSSION... EARLY THIS MORNING...A COLD FRONT IS DRAPED FROM MICHIGAN SOUTH TO NEAR PADUCAH AND WESTWARD TOWARD THE TEXAS PANHANDLE. CONVECTION CONTINUES TO FIRE IN WESTERN KY/TN WITH SUPPORT FROM THE WEAK SURFACE CONVERGENCE ZONE AND SHORTWAVES ALOFT. THE 500MB SHORTWAVE IS PROGGED TO INTENSIFY SLIGHTLY AND DRIFT TO THE SE WITH A SMALL LOBE OF VORT...WHICH IS EXPECTED TO BRING SHRA AND TSRA TO THE TN VALLEY LATER TODAY. WHILE SOME SHOWERS ARE ALREADY APPROACHING THE FAR WESTERN CWA...MORE WIDESPREAD IMPACTS TO THE CWA ARE NOT ANTICIPATED UNTIL CLOSER TO 12Z. MODEL SOUNDINGS POINT TO THE POTENTIAL FOR STRONG TO SEVERE STORMS WITH THE ACTIVITY TODAY...AS CAPE VALUES PUSH THE 2000 J/KG MARK AND STEEP ML LAPSE RATES ALLOW A GOOD PORTION OF THAT CAPE TO BE FOCUSED IN THE HAIL GROWTH ZONE. PWAT VALUES THIS AFTERNOON WILL GET TO NEAR 2 INCHES SO LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH SOME OF THESE STORMS...BESIDES THE HAIL AND WIND THREAT FROM STANDARD SUMMER TSRA DEVELOPMENT. EVEN WITH THE INCREASED CLOUD COVER AND PRECIPITATION...HEAT WILL STILL BE A CONCERN FOR THIS AFTERNOON. TEMPERATURES ARE EXPECTED TO PUSH TOWARD THE MID 90S AND DEWPOINTS WILL BE ABLE TO REMAIN CLOSE TO THE 70 DEGREE MARK...SO APPARENT T VALUES WILL BE PUSHING 100 FOR A GOOD PORTION OF THE AFTERNOON BUT SHOULD REMAIN BELOW 105. MODELS ARE ALL INDICATING THAT THE HIGH PRESSURE CENTER WILL BEGIN TO RETROGRADE OVER THE NEXT COUPLE OF DAYS AND ALLOW NW FLOW AFTER THE FROPA TO COOL THINGS DOWN ACROSS THE REGION EVER SO SLIGHTLY. AFTER A SHORT COOLER PERIOD FOR MID WEEK (HIGHS IN THE LOW 90S FOR WED)...THE AREA WILL SEE A SLOW RISE IN TEMPS BACK TO NEAR 100 BY THE HOLIDAY WEEKEND AS THE RIDGE SLIDES EASTWARD. COMBINED WITH TDS CLIMBING BACK TO NEAR 70 DEGREES FOR THE WEEKEND...HEAT INDEX VALUES ARE FORECAST TO BE IN THE 100-106 DEGREE RANGE FOR THE WEEKEND (MAINLY IN THE WESTERN CWA). AS THE RIDGE OVER THE SOUTHEAST BEGINS TO BREAK DOWN AGAIN LATE THIS WEEKEND INTO EARLY NEXT WEEK...PRECIP CHANCES WILL BEGIN TO INCREASE WITH THE POTENTIAL FOR ROUNDS OF SHORTWAVES/SMALL VORT LOBES TO REACH THE CWA. ATTM KEPT POP CHANCES OUT OF THE FCST FOR SATURDAY. LL MOISTURE RETURN LOOKS TO BE SLOW AS THE RIDGE BEGINS TO BREAK DOWN AND SOUTHERLY FLOW IS AGAIN SEEN OVER N AL. BUT THE POTENTIAL FOR SHRA/TSRA SHOULD UNFORTUNATELY BEGIN TO INCREASE ON SUNDAY AND THROUGH THE 4TH OF JULY HOLIDAY. && .AVIATION... FROM 06Z TAFS...A LINE OF SHOWERS/TSTMS AHEAD OF A CDFNT ARE NOW PUSHING INTO NW TN. CURRENT STORM MOTION INDICATES EVENTUAL PROGRESSION INTO TAF SITES ARND 12-14Z. CURRENT ORGANIZATION IN ASSOC W/ A NARROW UPR WAVE SHOULD ALLOW FOR A SHORT-LIVED TSTM PERIOD /ABOUT 2 HOURS/. CURRENT TAFS INDICATE MVFR VIS...BUT LOWER IFR/LIFR COULD OCCUR IF HVY PORTIONS OF CELLS CROSS A TAF SITE. A BRIEF BREAK IN THE ACTIVITY IS POSSIBLE BEFORE MORE SHOWERS/TSTMS ORGANIZE ALONG/AHEAD OF THE CDFNT AND UPR WAVE BY THE EARLY AFTN. SOME OF THESE STORMS COULD BE STRONG/SVR WITH DMG WINDS/LARGE HAIL. BUT...BETTER CHANCES FOR SVR MAY EXIST TO OUR SOUTH. SHRA/TSTMS WILL DISSIPATE AFTER FROPA BY 21-22Z WITH VFR CONDITIONS EXPECTED AFTER. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 93 71 93 66 94 / 60 30 10 10 10 SHOALS 94 69 93 64 95 / 60 30 10 10 10 VINEMONT 91 69 91 64 92 / 60 30 10 10 10 FAYETTEVILLE 89 68 89 64 92 / 60 20 10 10 10 ALBERTVILLE 91 68 91 64 92 / 60 30 10 10 10 FORT PAYNE 90 67 91 63 92 / 60 30 10 10 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && DISCUSSION...CCC AVIATION...KDW
Hazardous weather outlook, Jun 28, 4:27 AM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 427 AM CDT TUE JUN 28 2011 ALZ001>010-016-TNZ076-096-097-281815- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 427 AM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE INTO SOUTHERN MIDDLE TENNESSEE AND NORTHERN ALABAMA THIS MORNING. THESE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL. IN ADDITION...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL RATES WILL ACCOMPANY THESE STORMS. THIS INITIAL LINE OF STORMS WILL MOVE GENERALLY FROM NORTH TO SOUTH AND MAY CLEAR THE AREA BY LATE MORNING. MORE THUNDERSTORMS ARE POSSIBLE AGAIN BY THE EARLY AFTERNOON AS A COLD FRONT AND UPPER LEVEL SYSTEM CROSS THE AREA. THE POSSIBILITY FOR SEVERE STORMS WILL LINGER THROUGH THE AFTERNOON...WITH A CONTINUED THREAT FOR DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON ON SUNDAY AND MONDAY. A FEW STRONG STORMS ARE POSSIBLE...WITH GUSTY WINDS AND HAIL AS THE PRIMARY THREATS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS MORNING. KDW
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:56 AM CDT | Special Weather Statement | HUN | Limestone | 49 min |
| Jun 28, 7:05 AM CDT | Special Weather Statement | HUN | Jackson | 25 min |
| Jun 28, 7:20 AM CDT | Special Weather Statement | HUN | DeKalb | 40 min |
| Jun 28, 7:44 AM CDT | Special Weather Statement | HUN | Colbert, Lauderdale, Limestone | 46 min |
| Jun 28, 7:58 AM CDT | Flash Flood Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone | 5 hr |
| Jun 28, 8:14 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 46 min |
| Jun 28, 8:42 AM CDT | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 4 hr |
| Jun 28, 9:19 AM CDT | Special Weather Statement | HUN | Colbert, Lawrence | 41 min |
| Jun 28, 9:25 AM CDT | Flash Flood Watch | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 8 hr |
| Jun 28, 10:05 AM CDT | Flash Flood Warning | HUN | Franklin, Lawrence | 3 hr |
| Jun 28, 10:34 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 41 min |
| Jun 28, 11:18 AM CDT | Severe Thunderstorm Warning | HUN | Franklin | 23 min |
| Jun 28, 12:58 PM CDT | Areal Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 6 hr |
| Jun 28, 5:35 AM CDT | Severe Thunderstorm Warning | HUN | Franklin | 40 min |
| Jun 28, 5:46 AM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lincoln, Moore | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.